Publication No: 118Search all ORC publications    

Attenuation leaky modes in graded non-circular multimode fibres

J.J.Ramskov-Hansen, A.Ankiewicz, M.J.Adams


A simple formula for the attenuation constant of leaky modes in a generalised class of noncircular graded-index fibres is derived both from geometrical optics and a WKB method. The leaky mode attenuation in near-parabolic profile fibres is shown to increase rapidly with increasing eccentricity of the fibre.

Electronics Letters (1980) Vol.16(3) pp.94-96

doi: 10.1049/el:19800072

Southampton ePrint id: 78674


Click here to download an Acrobat (.pdf) version of the paper.




Copyright University of Southampton 2006